MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE
Model Number L20H-002X01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The drive line lot number 00128331, was used from 2024-02-25 to 2024-05-01 (66 days) we have reviewed the production records of the excor driving tube lot no.00128331.This product was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart (bhi) clinical affairs (ca) to inform that on (b)(6) 2024 the driving tube was changed due to a crack in the tube.According to the site, the pump maintained complete fill and ejection, and the patient tolerated the procedure well.However, the driving tube was exchanged without prior consultation from bhi ca.
 
Additional Manufacturer Narrative
On 2024-05-16 the driving tube in question was returned to berlin heart gmbh for investigation.During the initial visual inspection of the returned driving tube, the crack described was confirmed.The crack was located directly at the pump connection.Prior to this event, the affected patient had two other similar cases with a crack of the driving tube in the same area.The overall appearance of the damage indicates a strong bending stress that occurred directly at the pump connection.According to the information provided by the site, the patient was very active.Therefore, it is most likely that the damage was caused due to excessive external forces.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, RED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key19305557
Report Number3004582654-2024-00025
Device Sequence Number6598951
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public04260090040560
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberL20H-002X01
Device Catalogue NumberL20H-002X01
Device Lot Number00128331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 YR
Patient SexFemale
Patient Weight17 KG